Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 519, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2011, 6:44 PM EDT for Bedford County, Campbell County, Pittsylvania County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 25, 2011, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Campbell County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
477
WUUS51 KRNK 252244
SVRRNK
VAC019-031-143-252330-
/O.NEW.KRNK.SV.W.0519.110825T2244Z-110825T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 730 PM EDT.
* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SMITH MOUNTAIN LAKE STATE PARK...OR 6 MILES SOUTHWEST OF
HUDDLESTON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITH MOUNTAIN LAKE STATE PARK...
HUDDLESTON...
LEESVILLE...
HURT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3696 7917 3701 7960 3704 7960 3706 7959
3707 7961 3718 7962 3727 7915
TIME...MOT...LOC 2245Z 271DEG 16KT 3709 7953
$$
SK2 follow-up statements
312 WWUS51 KRNK 252302 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 702 PM EDT THU AUG 25 2011 VAC019-031-143-252330- /O.CON.KRNK.SV.W.0519.000000T0000Z-110825T2330Z/ PITTSYLVANIA VA-CAMPBELL VA-BEDFORD VA- 702 PM EDT THU AUG 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHEASTERN PITTSYLVANIA...SOUTHWESTERN CAMPBELL AND SOUTHERN BEDFORD COUNTIES... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEESVILLE...OR 6 MILES SOUTHEAST OF HUDDLESTON...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LEESVILLE... ALTAVISTA... HURT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3703 7949 3717 7948 3727 7915 3696 7917 TIME...MOT...LOC 2303Z 271DEG 16KT 3709 7942 $$ SK
071 WWUS51 KRNK 252326 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 726 PM EDT THU AUG 25 2011 VAC019-031-143-252337- /O.EXP.KRNK.SV.W.0519.000000T0000Z-110825T2330Z/ PITTSYLVANIA VA-CAMPBELL VA-BEDFORD VA- 726 PM EDT THU AUG 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA... SOUTHWESTERN CAMPBELL AND SOUTHERN BEDFORD COUNTIES EXPIRES AT 730 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3703 7949 3717 7948 3727 7915 3696 7917 TIME...MOT...LOC 2327Z 271DEG 16KT 3709 7929 $$ SK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:46 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 25, 3:46 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EDT THU AUG 25 2011 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND STALL ACROSS SOUTHERN VIRGINIA. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL TAPER OFF LATE IN THE EVENING. SOME OF THE STORMS INTO THIS EVENING ARE EXPECTED TO HAVE STRONG WINDS...HAIL AND HEAVY DOWNPOURS. AS THE FRONT STALLS OVER THE AREA...SHOWERS WILL AGAIN BE FOUND MAINLY ALONG AND EAST OF THE BLUE RIDGE ON FRIDAY. MEANWHILE...HURRICANE IRENE WILL HAVE A MINIMAL IMPACT ON OUR AREA...BUT MAY BRING PRECIPITATION AND STRONG WINDS TO THE PIEDMONT FROM LYNCHBURG AND DANVILLE...EASTWARD. AT THIS TIME...IT APPEARS THE HEAVIEST PRECIPITATION WILL FALL ALONG THE COAST. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM EDT THURSDAY... CONVECTION ID FINALLY DEVELOPING OUT AHEAD OF THE ORIGINAL LINE OF SHOWERS/TSTMS ASSOCIATED WITH THE UPPER SHORT AVE CROSSING THE SRN/CENTRAL APPLNS AT THIS TIME. MOST OF THE CONVECTION HAS DEVELOPED ALONG THE BLUE RIDGE NE OF ROA...AS THIS IS WHERE THE BETTER DYNAMICS/COOLER AIR ALOFT IS ARRIVING FIRST. HOWEVER...WE STILL EXPECT IT TO UNZIP FURTHER SW ALONG THE BLUE RIDGE...AND MOVE OFF INTO THE FOOTHILLS AND PIEDMONT. WITH STRONGEST DYNAMICS ACROSS THE NERN CWA...SPC HAS ISSUED A SEVERE TSTM WATCH. CONVECTION WILL WEAKEN BY LATE EVENING AS THE UPPER TROUGH MOVES EAST OF THE CWA. OVERNIGHT...SKIES WILL CLEAR SOME. WITH THE RAINFALL AND INCREASED HUMIDITY...WE EXPECT AT LEAST PATCHY FOG TO DEVELOP MOST AREAS. LOWS WILL BE WARM AND MUGGY- MAINLY MID TO UPPER 60S. FRIDAY...INCREASING EASTERLY FLOW INTO THE FORECAST AREA... COMBINED WITH THE AMPLE MOISTURE...WILL HELP GENERATE AT LEAST SCT SHOWERS. MODEL SOUNDINGS SHOW STRENGTHENING SUBSIDENCE IN THE UPPER LEVELS RELATED TO IRENE/S OUTFLOW...AND THERE IS SOME QUESTION WHETHER OR NOT WE SEE TSTMS. HOWEVER...MODELS DO SHOW BANDED SHOWERS IN AREAS OF LOW LEVEL CONVERGENCE IN THE MTNS...AND WITH THE HIGH PWATS...THINK WE MAY SEE SOME AREAS THAT GET HEAVY RAIN. HIGHS HAVE BEEN TRIMMED BACK SOME DUE TO EXPECTED CLOUD COVER. HOWEVER...WILL BE QUITE MUGGY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 245 PM EDT THURSDAY... THE MAIN AREA OF CONCERN DURING THIS PORTION OF THE FORECAST WILL BE THE EXTENT TO WHICH HURRICANE IRENE DOES OR DOES NOT IMPACT THE AREA. OFFICIAL FORECAST TRACKS TODAY HAVE TRENDED EVER SO SLIGHTLY BACK TO THE WEST. THERE IS STILL AMPLE TIME FOR THIS FORECAST TO FLUCTUATE SOME MORE AS THE WEEKEND APPROACHES. FRIDAY EVENING...LIGHT RAIN WILL CONTINUE INTO THE EVENING HOURS AS EASTERLY FLOW IS EXPECTED TO CONTINUE OFF THE ATLANTIC...NORTH OF THE APPROACH OF IRENE. THIS MOIST FLOW WILL CONTINUE ITS UPSLOPE TRAJECTORY THAT BEGAN DURING THE DAY ON FRIDAY. HOWEVER...AS IRENE CONTINUES NORTHWARD...WE WILL LOSE THE EASTERLY COMPONENT AS IS BACKS MORE TO THE NORTH. ANTICIPATE LIGHT RAIN ACROSS MAINLY THE MOUNTAINS THROUGH THE EVENING WITH ACCOMPANYING GOOD COVERAGE OF CLOUDS. WE WILL CONTINUE TO ENTERTAIN THE POTENTIAL FOR THE WESTERN MOST RAIN BANDS FROM IRENE TO REACH THE FAR EASTERN PART OF THE FORECAST AREA...WITH A FOCUS ON THOSE REGIONS ALONG AND EAST OF A LINE FROM A LYNCHBURG VIRGINIA TO REIDSVILLE NORTH CAROLINA LINE BY SATURDAY MORNING. ALSO...WILL KEEP CHANCES UNDER THE LIKELY CATEGORY FOR NOW. AS THE STORM HEADS NORTH ALONG THE COAST...ANTICIPATE PRECIPITATION COVERAGE IN ROUGHLY THE SAME AREA THROUGH THE DAY SATURDAY INTO EARLY SATURDAY NIGHT. SUSTAINED WINDS IN THE EAST MAY REACH THE 20 TO 25 MPH RANGE WITH SOME GUSTS OF 30 TO 35 MPH SATURDAY NIGHT. BY EARLY SUNDAY MORNING...INDICATIONS ARE FOR THE SYSTEM TO BE EXITING THE AREA FAIRLY RAPIDLY WITH PRECIPITATION ENDING IN THE MORNING. AS HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY...IT WILL HELP MAINTAIN A PRESSURE GRADIENT WITH THE DEPARTING SYSTEM. NORTHWEST WINDS SHOULD INCREASE ACROSS THE AREA...WITH THE RIDGE TOPS EXPERIENCING GUSTS IN THE 25 TO 30 MPH RANGE. FOR TEMPERATURES...HAVE FAVORED A BLEND OF THE PREVIOUS FORECAST WITH THE LATEST MAV AND MET MOS NUMBERS. DID FAVOR COOLER HIGHS AND MILDER LOWS IN THE VICINITY OF THE POTENTIAL RAIN BAND. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT THURSDAY... DURING THIS PORTION OF THE FORECAST...THE REGION WILL REMAIN IN AN AREA OF GENERAL TROUGHINESS ACROSS THE EASTERN U.S. WITHIN THE MEAN SYNOPTIC FLOW ACROSS THE COUNTRY. CLOSER TO THE SURFACE...A RIDGE OF HIGH PRESSURE IS PROGGED TO SET UP OVER THE AREA HEADING INTO THE MIDDLE PART OF NEXT WEEK. WHILE THERE ARE SOME WEAK DISTURBANCES ALOFT WITHIN TROUGHINESS EXPECTED TO MOVE ACROSS THE AREA...WILL LEAVE EACH DAY WITH A DRY FORECAST SAVE TUESDAY. WE HAVE BEEN CARRYING A SLIGHT CHANCE OF STORMS ACROSS THE MOUNTAINS ON THIS DAY WITH THE PASSAGE OF A FEATURE. LATEST OUTPUT FROM HPC STILL HINTS AT THIS REALITY...SO WILL CONTINUE THE MENTION FOR THE SAKE OF CONSISTENCY. TEMPERATURES SHOULD AS A WHOLE AVERAGE AROUND NORMAL DURING THIS PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 130 PM EDT THURSDAY... A SOLID LINE OF SHOWERS/TSTMS AHEAD OF A SFC COLD FRONT IS MOVG INTO SE WV AND SW VA AT THIS TIME. SHOWERS AND TSTMS ARE ALSO EXPECTED TO DEVELOP AHEAD OF THIS LINE SOON. END RESULT IS THAT SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ACROSS THE AREA...AND I HAVE INCLUDED TEMPO GROUPS IN ALL OF THE BLACKSBURG FORECAST AREA AIRPORTS EXCEPT FOR DANVILLE. STORMS REST OF THIS AFTERNOON INTO EARLY EVENING WILL HAVE THE POTENTIAL FOR STRONG/POSSIBLY DAMAGING WINDS...VERY HEAVY DOWNPOURS...AND A SLIGHT CHANCE OF LARGE HAIL. HAVE INCLUDED WIND GUSTS TO 30 KNOTS IN THE TEMPO GROUPS. CONVECTION SHOULD TAPER OFF AFTER 00Z/800 PM IN THE MTNS...AND THEN BY 03Z/1100 PM IN THE PIEDMONT AS THE UPPER TROUGH PASSES EAST OF THE AREA...AND WITH LOSS OF HEATING. OVERNIGHT...EXPECT MVFR FOG TO DEVELOP ALL SITES WITH LIGHT WINDS AND CLEARING SKIES. BRIEF PERIOD OF IFR IS LIKELY AT SOME SITES TOWARD DAYBREAK. FOG IS EXPECTED TO LIFT BY 14Z/1000 AM FRIDAY MORNING ALL SITES. THE FRONT WEAKENS AND STALLS ACROSS THE REGION ON FRIDAY AND WITH FAIRLY DEEP EAST WINDS...THERE IS A GOOD CHANCE OF SHOWERS AND STORMS ESPCLY ALONG THE BLUE RIDGE FRIDAY...WITH MVFR TO IFR CEILINGS DEVELOPING ALONG AND EAST OF THE MOUNTAINS. RAIN CHANCES APPEAR LOWER FOR SATURDAY INTO SATURDAY NIGHT...BUT DEPEND UPON THE EVENTUAL TRACK OF TROPICAL CYCLONE IRENE. EXPECT A RETURN TO VFR IN THE WAKE OF IRENE LATER SUNDAY INTO MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...JJ SHORT TERM...DS LONG TERM...DS AVIATION...JH/JJ
Hazardous weather outlook, Aug 25, 7:38 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 738 AM EDT THU AUG 25 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-261145- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 738 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS AND HAIL WILL BE POSSIBLE INTO THIS EVENING. LOCALLY VERY HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 5:35 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT THU AUG 25 2011
VAZ044-045-058-059-252215-
CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA-
535 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX
AND PITTSYLVANIA COUNTIES...
AT 529 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTHWEST OF HAMPDEN SYDNEY TO 5 MILES SOUTH OF RED HOUSE TO
BROOKNEAL TO GRETNA...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR CODY...MT AIRY...CHALK LEVEL...AND PHENIX
AROUND 540 PM...ABILENE AROUND 545 PM...CHARLOTTE COURT HOUSE AROUND
550 PM...NATHALIE...AND LEDA AROUND 555 PM...KEYSVILLE AND AND DRAKES
BRANCH AROUND 600 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3689 7848 3670 7864 3666 7859 3665 7861
3669 7865 3669 7867 3667 7870 3661 7871
3699 7953 3723 7876 3720 7864 3716 7861
3715 7853 3709 7848 3708 7844
SKLocal storm report, Aug 25, 5:43 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CANA 36.58N 80.67W
08/25/2011 E0.25 INCH CARROLL VA TRAINED SPOTTER
&&
TWLocal storm report, Aug 25, 5:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG S BENT CREEK 37.53N 78.83W
08/25/2011 APPOMATTOX VA 911 CALL CENTER
TREE DOWN ON ROUTE 605 BENT CREEK RD
0450 PM TSTM WND DMG 5 SE WINGINA 37.57N 78.65W
08/25/2011 BUCKINGHAM VA 911 CALL CENTER
TREES DOWN ON WOODS RD
0512 PM TSTM WND DMG 4 WNW SHEPPARDS 37.40N 78.55W
08/25/2011 BUCKINGHAM VA 911 CALL CENTER
TREES DOWN ON RT 636
&&
JJACKSONLocal storm report, Aug 25, 6:03 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 NE HIXBURG 37.37N 78.62W
08/25/2011 APPOMATTOX VA 911 CALL CENTER
TREES DOWN NEAR HURTSVILLE.
&&
TWSpecial weather statement, Aug 25, 6:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT THU AUG 25 2011
VAZ058-059-252245-
CHARLOTTE VA-HALIFAX VA-
613 PM EDT THU AUG 25 2011
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND HALIFAX COUNTIES...
AT 611 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHEAST OF CHARLOTTE COURT HOUSE TO 5 MILES SOUTH OF CHARLOTTE
COURT HOUSE TO 5 MILES NORTHWEST OF CLOVER...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR SAXE AROUND 620 PM...KEYSVILLE AROUND 630
PM...REDOAK AROUND 640 PM AND WYLLIESBURG AROUND 645 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3689 7848 3676 7860 3688 7885 3698 7874
3718 7864 3715 7859 3715 7855 3715 7853
3709 7848 3708 7844
SKSpecial weather statement, Aug 25, 6:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 627 PM EDT THU AUG 25 2011 VAZ033-034-044-045-252315- BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA- 627 PM EDT THU AUG 25 2011 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CAMPBELL...FRANKLIN AND PITTSYLVANIA COUNTIES... AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF PENHOOK...MOVING EAST AT 20 MPH. ANOTHER WAS LOCATED 3 MILES SOUTHWEST OF HUDDLESTON ALSO MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL. THIS STORM WILL BE NEAR HUDDLESTON AROUND 645 PM...HUDDLESTON AROUND 650 PM...LEESVILLE AROUND 705 PM AND GRETNA AROUND 710 PM. LAT...LON 3725 7928 3694 7931 3702 7975 3721 7970 SK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:54 PM EDT | Special Weather Statement | RNK | Bath | 51 min |
| Aug 25, 2:03 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 57 min |
| Aug 25, 2:45 PM EDT | Special Weather Statement | RNK | Roanoke | 30 min |
| Aug 25, 2:46 PM EDT | Special Weather Statement | RNK | Botetourt | 29 min |
| Aug 25, 3:00 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington, City of Lynchburg | 45 min |
| Aug 25, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 57 min |
| Aug 25, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 65 min |
| Aug 25, 3:28 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 47 min |
| Aug 25, 4:19 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell, Charlotte, City of Lynchburg | 56 min |
| Aug 25, 4:23 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 67 min |
| Aug 25, 4:29 PM EDT | Special Weather Statement | RNK | Franklin | 46 min |
| Aug 25, 4:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 39 min |
| Aug 25, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 30 min |
| Aug 25, 5:02 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 43 min |
| Aug 25, 5:35 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 40 min |
| Aug 25, 6:13 PM EDT | Special Weather Statement | RNK | Charlotte | 32 min |
| Aug 25, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 26 min |
| Aug 25, 6:27 PM EDT | Special Weather Statement | RNK | Bedford | 48 min |
| Aug 25, 7:06 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Aug 25, 7:31 PM EDT | Special Weather Statement | RNK | Campbell | 44 min |
| Aug 25, 7:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 47 min |
| Aug 25, 7:57 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 48 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.